It has been reported that there were 6 overdoses with "Benzo-like" symptoms occurred today at St.Pauls' Hospital OPS which were caused by light purple and pink substances.
A drug checking result from Insite today, November 13, 2019.
A client came in with a sample of expected fentanyl. The substance appearance was dark purple pebbles (see picture).
The FTIR test indicated caffeine and an uncertain carbohydrate. When using a concentrated solution, the benzodiazepine test strip was positive and the fentanyl test strip was negative.
Please be mindful that a high number of overdoses with these symptoms are happening frequently. There is a guide which VCH recommend all OPS/SCS, Housing sites and anyone working in a harm reduction setting as a service provider to those providing care for opioid overdose management can access, to help manage overdoses from suspected benzo's or similar substances. Please access this document here.